• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

which drugs made you put on the most weight???

D

diddypinks

ACCOUNT CLOSED
Joined
Jun 7, 2009
Messages
1,946
the drug that made me put on the most weight was olanzapine closley followed by repiradone. seroquel i am on now but still struggle ive got a med review soon and want to shift pounds let me know your experiences diddy:confused:
 
~minnie~

~minnie~

Well-known member
Joined
Jun 14, 2008
Messages
137
Location
UK
Olanzapine....I was on this drug 3years ago and switched to risperidone but managed to put on 7stone in 12months on olanzapine....risperidone helped me but then I was switched to depixol and haloperidol but the psych in hospital put me back on olanzapine and therefore have put more weight on.....I am not saying the olanzapine makes me put weight on but it certainly gives me a bigger appetite. But I am slowly coming off olanzapine now at the request of my normal psych.


Minnie
 
S

skyblue

Guest
Olanzapine !

My PDoc explained that when taking Olanzapine, wrong signals are sent to the brain regarding our food intake and stomachs. Apparently... our brains do not know when we are full. It also increases our appetites.

I'm now taking Seroquel/Quetiapine which is better regarding the weight.

I am 3.5 stone overweight and I'm currently a member of a Slimming Club. I don't know whether or not you've noticed, but there's a thread here - 'Lose weight whilst taking medication' and there's afew of us tackling the weight loss journey - Join in if you like:).
I'm losing weight, but it's proving extremely hard. I workout down the gym for 1hr 15mins a day and I now eat a fairly strict healthy diet.

I have no idea if it's the medication that's slowing my weight loss down, my thyroid or just being me. I do take Thyroxine and it should be balanced, but I think I just must be one of those unlucky ones who has an extremely slow metabolism.:rolleyes:

Never mind. As I say it's working, but it's slow. What I have gained out of this the most is learning about different healthy foods and I now enjoy the exercise so much, I look forward to it everyday. It's helped with my mh (depression/bipolar), stamina, strength and I feel brighter and happier than I have ever been.

As said - Feel free to join in our thread if you like.

Take care :flowers:
 
Last edited:
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
Ok no guesses for what I'm going to say. Yes, olanzapine. I gained 3-3.5 stone with it too. Went on quetiapine a year ago and gained no more, and lost just over a stone over past 2.5 months and now have the support of the lose weight thread :) (its in the bipolar section if you can't locate it)
 
A

antipsionic

Well-known member
Joined
Oct 31, 2009
Messages
155
Strangely I didn't put on any weight at all when I was on Olanzipene (sp?) and I was on it for over a year.

My weight Ballooned quite seriously when I went on Risperidone, I don't monitor my weight but I went from having a 28 inch waist to having a 36 inch waist in over a year.
 
NeoDelta

NeoDelta

Well-known member
Joined
Feb 23, 2010
Messages
107
Location
Southampton
Olanzapine did it for me too, have put on over 4 stone due to this damn med, im now off it and swapped to chlorpromazine which decreases my hunger yay!! Good cause im now trying to lose the weight ive put on to increase my fertility.

Quetiapine made me put on weight too.

I lost weight on haloperidol, which has got to be the best med for me, but i cant take it due to it stopping my periods (not good when trying for a baby!)
 
Libra1

Libra1

Well-known member
Founding Member
Joined
Jan 12, 2008
Messages
515
Location
West Midlands
Neurontin and Propranalol (beta blocker) helped me gain almost 2 stone in weight a few years ago :( I also have underactive thyroid gland and have taken levathyroxine for about 20 years!
 
S

staples

Well-known member
Joined
Jul 30, 2008
Messages
106
the closapine im on now has made me put on weight, it seems like im always eating . anyway i think most anti physochotics have that problem but its looking like im going to have to start taking more cause alot of the symptoms have returned:cry:
 
coldwater00

coldwater00

Well-known member
Joined
Jun 19, 2013
Messages
3,372
Location
Yorkshire
Old thread I know but... clopixol and clozapine. Just made me pile it on. Couldn't stop eating.

With Quetiapine I put on a bit and also with olanzapine but not too much. Also when on clozapine was really hard to lose the weight too.

Have lost loads of weight now though so that's good :)
 
Thread starter Similar threads Forum Replies Date
M Schizophrenia Forum 25
THE MANDALORIAN Schizophrenia Forum 1
C Schizophrenia Forum 8
Top